Alert archive / Wisconsin / Frost Advisories in 2017

Frost Advisory 12, NWS Green Bay, WI

October 15, 2017Marathon County, Portage County, Wood County, Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 15, 2017, 3:18 PM CDT for Marathon County, Portage County, Wood County, Wisconsin. It took effect at Oct 16, 2017, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2017, 3:18 PM CDT (20:18 UTC)
In effect from
Oct 16, 2017, 2:00 AM CDT
Expired
Oct 16, 2017, 9:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Portage County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -153 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-153 m²/s²
0-3 km storm-relative helicity
-89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS73 KGRB 152018
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
318 PM CDT Sun Oct 15 2017

WIZ022-152130-
/O.CAN.KGRB.WI.Y.0005.000000T0000Z-171015T2100Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
318 PM CDT Sun Oct 15 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Wind
Advisory. 

Winds gradually diminished across Door County as a low pressure 
system continued to move away from Wisconsin.

$$

WIZ030-035-036-160430-
/O.NEW.KGRB.FR.Y.0012.171016T0700Z-171016T1400Z/
Marathon-Wood-Portage-
Including the cities of Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
318 PM CDT Sun Oct 15 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY...

The National Weather Service in Green Bay has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Monday. 

* TEMPERATURE...Lows in the mid 30s at most locations, but 
  cooler in low-lying areas.

* IMPACTS...Temperature-sensitive outdoor vegetation is likely to
  die from the cold if left unprotected tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
1 follow-up statement
178 
WWUS73 KGRB 160138
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
838 PM CDT Sun Oct 15 2017

WIZ030-035-036-161400-
/O.CON.KGRB.FR.Y.0012.171016T0700Z-171016T1400Z/
Marathon-Wood-Portage-
Including the cities of Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
838 PM CDT Sun Oct 15 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
MONDAY...

* TEMPERATURE...Lows in the mid 30s at most locations, but cooler
  in low-lying areas. This will lead to frost development.

* IMPACTS...Temperature-sensitive outdoor vegetation is likely to
  die from the cold if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:10 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 15, 3:10 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
310 PM CDT Sun Oct 15 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 310 PM CDT Sun Oct 15 2017

The main concern tonight is frost potential. Clouds and scattered
showers/sprinkles across the area should exit late this afternoon
or early during the evening. There should be a period of mostly
clear skies before an approaching trough brings more clouds
tonight. These clouds should exit to the east overnight, and
plenty of sunshine is expected for Monday.

The surface pressure gradient will continue to weaken as a
departing surface low gets farther away from Wisconsin. Also,
winds are likely to decouple during the night and should become
light.

The lack of clouds combined with light winds will allow areas of
frost to develop west of the Fox Valley. Northern, and parts of
central Wisconsin are likely to see widespread frost. Advisories
have been discontinued across the north but need to be issued for
the counties of: Marathon, Wood and Portage for late tonight into
early Monday morning.

Sunshine on Monday will allow for warmer high temperatures than
those experienced today.

.LONG TERM...Monday Night Through Sunday
Issued at 310 PM CDT Sun Oct 15 2017

Mild and dry weather expected this week, as the upper
flow is nearly zonal and there is little moisture. Highs by Thursday
or Friday could be in the 70s in eastern Wisconsin. The dry weather
will make for good conditions for farm and yard work this week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1246 PM CDT Sun Oct 15 2017

MVFR conditions prevailed across most of the area at midday.
Improvement to VFR can be expected from west to east this
afternoon as surface low pressure over Georgian Bay at 17Z
continues to move away from Wisconsin. There should be clear
skies or VFR ceilings throughout the night and Monday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 9 AM CDT Monday for WIZ030-035-036.
&&

SHORT TERM.....MG
LONG TERM......RDM
AVIATION.......MG
Hazardous weather outlook, Oct 15, 2:33 PM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
233 PM CDT Sun Oct 15 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
233 PM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Areas of frost are likely across central Wisconsin late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-161945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
233 PM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft will continue through early
evening.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Conditions hazardous to small craft are possible Monday night
into Tuesday morning and again Wednesday into Wednesday evening.

MG/RDM

In the hours before

Local storm report, Oct 15, 10:55 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1055 AM CDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     NON-TSTM WND GST 1 NNW SISTER BAY        45.20N 87.12W
10/15/2017  M49 MPH          DOOR               WI   MESONET

            MESONET STATION AP979, SISTER BAY 1 NNW.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:04 PM CDTSmall Craft AdvisoryGRB6 hr

Nearby

Frost Advisories in Wisconsin, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.